Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Common Gastrointestinal Problems Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
TheBody.com

How to Manage the Most Common Side Effects of Your First HIV Antiretroviral Regimen

Table of Contents Nelson Vergel, B.S.Ch.E., M.B.A. Ben Young, M.D. Introduction Anxiety and Mood Changes Brain Matters: Strange Dreams; Trouble Sleeping or Concentrating Diarrhea Fatigue (Feeling Tired, Even When... Read more »
Henry J. Kaiser Family Foundation

Indian Researchers Find Problems With Common Method of Determining HIV Prevalence

Indian researchers conducted a study to determine the accuracy of the "most common" way of estimating HIV prevalence and presented their findings Thursday in a "late-breaker" session at the XVI International AIDS Conference in Toronto, the ... Read more »
Ask the Experts

gastrointestinal problems with ratonavir &Saquinavir

Dr Gallant, Is there anything you know of, that can be taken or done for the gastrointestinal problems caused from ratonavirand saquinavir combo.? I am refering to the stomach cramps and extreme flatulance. I am taking 3 phaysyme tablets a dayand I...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
My experience with ritonavir is that people either seem to get diarrhea or flatulence. (In other words, you either suffer yourself, or you let everyone else suffer for you.) For some of my patients with the latter problem, simethicone (which is... Read more »

Gastrointestinal problems

Dr. Wohl,Last July I took a treatment break after being on meds for two years. With stable t-cells of around 450 500 and an undetectable viral load, my doctor felt that because I started drugs while still seroconverting it would be okay to take a...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
HIV itself can cause gastrointestinal disease. I have a patient who had a very similar experience. Eventually, her symptoms did resolve after the re-initiation of HIV therapy. Three weeks may not be long enough to tell if restart of your original... Read more »

upper gastrointestinal tract condition

Hi Doctor, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
There are a number of other infections, including CMV, that can cause upper GI problems in HIV+s. To find out if another infection is the cause, an evqaluation needs to be done, starting with a history and physical exam and usually including upper... Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloThe upper gastrointestinal tract can be the source of many different problems for folks with HIV disease/AIDS. Most people with HIV disease usually suffer from upper GI problems at some point during their disease process. The major factor... Read more »
Connect With Others

initial symptoms of hiv - most common symptoms

Posted by Anonymous, 2 Replies
Hello, I need some help from others with hiv. What was and when did it hit you the inital onset of strange symptoms. I know one said they felt whipped out with tired feeling. Was that immed. after sexual episode or acouple weeks later. Also, were... Read more »

How common is it?

Posted by Anonymous, 5 Replies
How common is it to be infected with HIV and test negative 6 months or more after being infected. Could different strains of the virus cause it not to be picked up? Also, I have only tested for HIV-1, is it necessary to test for HIV-2 ? Read more »

What are common symptoms of serconversion?

Posted by Anonymous, 3 Replies
When someone is seroconvering , what are the typical symptoms? tiredness? vomiting? nausea? diarrhea? Do you feel like your body is going crazy on you? 1000 different pains here and there or ??????? Any input from the Pro's would be appreciated..... Read more »

how common it is to have ARS symptoms past 4 weeks

Posted by scared77, 2 Replies
Is it common to experience ARS symptoms past 4 weeks?

let's say a 5weeks is it common to have dizziness, slight headaches, swollen glands as if you were ceroconverting? Read more »